Medical questions & health advice by board certified doctors
"Why am I so nauseous after taking antibiotics?"
Got done taking antibiotics, but now my stomach is all weird! I was fine when I was taking them but now I am nauseous. Did the antibiotics do it or is it unrelated?
Antibiotics often cause side effects. Many people will complain of stomach upset or nausea while taking the antibiotics, which can usually be relieved simply by taking the antibiotics with food. This does not seem to have been your case, however, since you did fine while on the pills and are only now feeling nauseous. It is also possible that the antibiotics killed off some of the normal bacteria living in your intestine, which can lead to some symptoms like bloating, nausea, and diarrhea, which are usually mild and transient. I think this is more likely to be what is going on in your case. Sometimes, a very serious diarrhea can develop after taking antibiotics, characterized by bad abdominal pain, cramping, and fever. If you have any symptoms like this, you will need to see your doctor right away for evaluation. Finally, depending on what you were initially treated for with antibiotics, it could be possible that the nausea is related to that condition not being entirely cleared up yet. Regardless of which of these possibilities is most likely, I would suggest that you touch base with your primary care doctor to be evaluated for this nausea.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.